MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE S4 PERIPHERAL IVL CATHETER; BALLOON CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE S4 PERIPHERAL IVL CATHETER; BALLOON CATHETER
Model Number 61163-3540
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Ischemic Heart Disease (2493); Vascular Dissection (3160)
Date of Event 05/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint device was not returned by the reporting party.Therefore, inspection of the device could not be performed.The cause of the failure is unknown, but review of the manufacturing and test documentation does not reveal any issues with the manufacturing of the device.The device passed all acceptance criteria prior to shipping.It is noted from the reported information that the device was used successfully to deliver ~20 pulses.According to the physician, during delivery of therapy to the left anterior descending (lad) coronary artery, the vessel dissected into the lad, left main and into the aorta.The physician noted the patient was alert and stable the entire time and that a dissection would have occurred with any device since the lad was so severely calcified.The physician treated the dissection with stents in the lad and left main.The patient experienced post procedure chest pain, an ekg was normal, and the ct revealed an intramural hematoma in the aorta that was treated conservatively with medical management.The patient was discharged from the hospital after 7 days and the plan was to see the patient in the office in a few weeks.The physician expects a full recovery of the patient.
 
Event or Problem Description
A shockwave representative was made aware of an off-label case by the physician where a peripheral catheter was used in a coronary case.The physician understood the procedure was off label and determined it was the only treatment option for the patient.The physician was treating the lad and indicated a balloon rupture during ivl treatment after approximately twenty pulses.According to the physician, during delivery of therapy to the left anterior descending (lad) coronary artery, the vessel dissected into the lad, left main and into the aorta.The physician noted the patient was alert and stable the entire time and that a dissection would have occurred with any device since the lad was so severely calcified.The physician treated the dissection with stents in the lad and left main.The patient experienced post procedure chest pain, an ekg was normal, and the ct revealed an intramural hematoma in the aorta that was treated conservatively with medical management.The patient was discharged from the hospital after 7 days and the plan was to see the patient in the office in a few weeks.The physician expects a full recovery of the patient.

Brand Name
SHOCKWAVE S4 PERIPHERAL IVL CATHETER
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
48501 warm springs blvd.
suite 108
fremont CA 94539
MDR Report Key8697738
Report Number3010940016-2019-00002
Device Sequence Number1831482
Product Code PPN
UDI-Device IdentifierM732S4IVL35400
UDI-PublicM732S4IVL35400
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number61163-3540
Device Catalogue NumberS4IVL3540
Device Lot NumberP190108C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2019
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;